MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I20-40
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and two (2) afx vela infrarenal proximal extensions.Approximately four (4) years post initial procedure, the patient presented with a type iiib endoleak.The physician elected to treat the patient by implanting an additional afx2 bifurcated stent graft and vela infrarenal.The endoleak was successfully resolved, and the patient was reportedly in stable condition.
 
Event or Problem Description
Clarification: the patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and two (2) afx vela infrarenal proximal extensions.Approximately four (4) years post initial procedure, the patient presented with a type iiib endoleak.The physician elected to treat the patient by implanting an additional afx2 bifurcated stent graft and vela infrarenal on (b)(6) 2022 (quaternary intervention).The endoleak was successfully resolved, and the patient was reportedly in stable condition.This mdr (medical device report) is to address this event of type iiib endoleak.During clinical assessment to this event, the following additional findings were discovered: significant aneurysm sac enlargement occurred at time of the reported type iiib endoleak event.First infrarenal stent movement (of 9.2mm) and an endoleak (of indeterminate origin) at the second infrarenal stent, just below the superior stent margin.The physician treated by implanting a non-endologix suprarenal device and bilateral renal snorkels on (b)(6) 2019 (secondary intervention).A separate report has been filed for this event per mfr.Report # 2031527-2022-00086.In addition, a delayed type ii endoleak of the lumbar artery (non-device-related) was discovered, which was treated by coiling on 23 october 2020 (tertiary intervention).A separate report will not be filed for this event as it is anatomy-related and not related to a failure of the device.This type ii endoleak event is also captured per mfr.Report # 2031527-2022-00086.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type iiib endoleak and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest aneurysm sac enlargement (of 30.3mm) also occurred that was not included in the event as reported.This finding was discovered during an examination and comparison of ct (computed tomography) scans dated (b)(6) 2018 and (b)(6) 2021.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.Contributing factors to the reported event include a pre-index aortic neck length of 8mm (should be greater than or equal to 15mm per device ifu), and concomitant product use of a non-endologix suprarenal stent and bilateral renal snorkels (both off-label conditions).The final patient status was reported as discharged on the first post operative day at home in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5 describe event or problem.D10 therapy dates.G3 awareness date.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13694203
Report Number2031527-2022-00047
Device Sequence Number5009150
Product Code MIH
UDI-Device Identifier00818009014399
UDI-Public(01)00818009014399(17)180629
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2018
Device Model NumberBEA28-120/I20-40
Device Lot Number1710499-014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, SN (B)(6).; AFX VELA INFRARENAL, SN (B)(6).; AFX VELA INFRARENAL, SN (B)(6).; AFX VELA INFRARENAL, SN (B)(6).; NON-ENDOLOGIX COILS.; NON-ENDOLOGIX RENAL SNORKEL (LEFT).; NON-ENDOLOGIX RENAL SNORKEL (RIGHT).; NON-ENDOLOGIX SUPRARENAL STENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale